Alert archive / Kansas / Flash Flood Warnings in 2025
Flash Flood Warning 11, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at Jul 21, 2025, 7:16 PM CDT for Comanche County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2025, 7:16 PM CDT (00:16 UTC)
- Expired
- Jul 22, 2025, 1:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Comanche County, KS
The radar
The Dodge City radar (KDDC), 79 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1000 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 2488 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
703
WGUS53 KDDC 220016
FFWDDC
KSC033-220615-
/O.NEW.KDDC.FF.W.0011.250722T0016Z-250722T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Dodge City KS
716 PM CDT Mon Jul 21 2025
The National Weather Service in Dodge City has issued a
* Flash Flood Warning for...
Northwestern Comanche County in south central Kansas...
* Until 115 AM CDT.
* At 716 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. The expected rainfall rate is 1 to 4 inches in 1
hour. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Coldwater, Protection and Lake Coldwater.
This includes the following streams and drainages...
Calvary Creek trib 3W of Coldwater, Kiowa Creek, Calvary Creek
trib SW of Coldwater, Cavalry Creek tributary, Cavalry Creek trib
1S Coldwater, Cavalry Creek trib 4SE of Coldwater, S.Fork Arkansas
River, S.Fork Arkansas River trib, Bluff Creek Trib 2SW
Protection, Cavalry Creek, West Branch Nescatunga Creek, Cavalry
Creek trib 4S Coldwater, Bluff Creek Trib 3W Protection, Mule
Creek Trib east of Sitka, Bluff Creek and Calvary Creek trib 2W of
Coldwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3711 9954 3713 9954 3716 9954 3723 9945
3729 9933 3730 9926 3719 9933
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-4 INCHES IN 1 HOUR
$$
RUSSELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 6:51 PM CDT, 25 minutes earlier. Its key messages:
- Heat advisory in effect for eastern zones Monday afternoon, with heat index values of 103 to 109 degrees.
- Dry weather will prevail through Tuesday with continued very hot afternoons.
- Stronger south winds Tuesday, averaging 20 to 30 mph with gusts to 40 mph.
- Shower and thunderstorm chances expected to improve some Wednesday and Thursday.
- A significant heat wave is expected next weekend and next week.
Area forecast discussion, Jul 21, 6:51 PM CDT, 25 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 651 PM CDT Mon Jul 21 2025 .KEY MESSAGES... - Heat advisory in effect for eastern zones Monday afternoon, with heat index values of 103 to 109 degrees. - Dry weather will prevail through Tuesday with continued very hot afternoons. - Stronger south winds Tuesday, averaging 20 to 30 mph with gusts to 40 mph. - Shower and thunderstorm chances expected to improve some Wednesday and Thursday. - A significant heat wave is expected next weekend and next week. && .UPDATE... Issued at 639 PM CDT Mon Jul 21 2025 Heat index values were beginning to slowly decrease this evening. Widespread heat index values of of 105 or greater are no longer expected. As a result will allow the Heat Advisory to expire at 7 pm. There will be a chance (60-80%) for a few locations to experience heat index values of around 105 through 8 pm across south central Kansas, especially across Barber county. Two areas of strong to severe thunderstorms will be possible early tonight. One being located near the I-70 corridor where one surface boundary was located based on 0-1km frontogenesis. The second is with another surface boundary that will be located across Comanche, Clark and Kiowa counties. In both these areas strong damaging winds, very heavy rainfall and hail can be expected. && .DISCUSSION... Issued at 200 PM CDT Mon Jul 21 2025 Midday surface analysis and satellite imagery depicted a clear sky over SW KS, and light and variable surface winds. Winds will trend southerly and increase this afternoon in response to lee troughing, gusting 25-30 mph. The heat will continue, with heat advisory criteria (heat index 105+) again expected across eastern zones this afternoon. Thunderstorm potential is again muddled with uncertainty. Full sunshine and dewpoints in the mid to upper 60s will again yield strong instability, with CAPE > 3000 J/kg. Finding a forcing mechanism is difficult, but several CAM solutions and 12z NAM suggest development south of DDC 4-7 pm. High based multicells over a very hot boundary layer will be capable of outflow wind gusts of 50-60 mph. Added 20%/slight pops to the forecast into this evening, but a strong capping inversion aloft will greatly limit coverage. Models show minor cooling on Tuesday, with 850 mb temperatures trimming down 1-2C, and 500 mb heights eroding a notch. It will be hard to tell the difference, but most locations should be 1-2 degrees less hot Tuesday. Guidance also suggests slightly drier dewpoints compared to recently, in the lower 60s Tuesday afternoon. This may be a model artifact and not based on reality, as moist soils and green vegetation/evapotranspiration will still be placing moisture into the boundary layer. With the lower dewpoints, current grids show most of the eastern zones falling short of heat advisory criteria Tuesday (100-104, as opposed to 105-109). Not planning on a heat advisory for Tuesday, but this will need to be revisited. The difference that will be more noticeable will be an increased south wind, averaging 20-30 mph as lee troughing deepens to 997 mb over NE Colorado. Wind grids Tuesday follow the 90% ile of the NBM, or close to 12z MAV guidance. Tuesday's forecast is dry, given less moisture/instability, but did notice 12z NAM solution with a shortwave generating storms across western zones Tuesday afternoon. This is an outlier solution, so was ignored for now. Models show some more minor cooling Wednesday, with afternoon temperatures more restricted to the mid 90s. Apparent temperature grids for the eastern zones are well below heat advisory criteria, and a heat advisory is not expected to be required Wednesday. South winds will be strong, stronger than what the NBM suggests, averaging 20-30 mph with higher gusts. NBM pops for showers and thunderstorms remain in the chance category Wednesday and Thursday evenings as the monsoonal moisture plume shifts eastward onto the plains for a couple days. One more day with a small chance of a thunderstorm Friday. After that, strong midlevel ridging will build rapidly over the plains, with global models in agreement with a 600 dm, 500 mb high over/near SW KS early next week. This will end all rain chances completely this weekend and next week, and send afternoon temperatures soaring. NBM high temperature grids are already in the 100-104 range Sunday/Monday, and this is likely not hot enough. A significant heat wave appears probable, and we will begin messaging these impacts. CPC continues with much above normal temperatures in their 6-10 and 8-14 day outlooks through the end of July into early August. && .AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/... Issued at 639 PM CDT Mon Jul 21 2025 Strong to severe thunderstorms are expected near Hays Airport over the next few hours. The primary risks from these storms are strong, gusty winds, very heavy rainfall, and hail. Elsewhere, hot and dry conditions are expected through sunset. Winds outside these storms will primarily be south-southeast at 10 to 15 knots, with VFR conditions. Convection in the Hays area will taper after 03Z as these storms move southeast. Southeasterly winds early Tuesday morning will increase to 15 to 20 knots between 15Z and 18Z as stronger winds in the boundary layer mix down to the surface. BUFR soundings indicate VFR conditions are possible through late Tuesday afternoon. && .DDC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening for KSZ030-031-045- 046-064>066-078>081-088>090. && UPDATE...Burgert DISCUSSION...Turner AVIATION...Burgert
Hazardous weather outlook, Jul 21, 2:36 AM CDT, 16 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 236 AM CDT Mon Jul 21 2025 KSZ030-031-043>046-061>066-074>081-084>090-220745- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 236 AM CDT Mon Jul 21 2025 /136 AM MDT Mon Jul 21 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight A heat advisory is in effect for our eastern counties this afternoon. See the latest heat messages for the latest information. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorm chances increase Wednesday and Thursday. It is too early to tell if these storms will be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Jul 21, 5:49 PM CDT, 1 hour 27 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
549 PM CDT Mon Jul 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM Tstm Wnd Dmg Protection 37.20N 99.48W
07/21/2025 Comanche KS Emergency Mngr
Emergency management report tree damage just
north of Protection.
&&
RCBSpecial weather statement, Jul 21, 6:12 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Dodge City KS
612 PM CDT Mon Jul 21 2025
KSZ089-212345-
Comanche KS-
612 PM CDT Mon Jul 21 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL COMANCHE COUNTY
THROUGH 645 PM CDT...
At 612 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms very near Lake Coldwater, moving north at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Coldwater and Lake Coldwater around 615 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3715 9923 3719 9942 3738 9940 3738 9910
TIME...MOT...LOC 2312Z 190DEG 12KT 3724 9933
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
BENNETTSpecial weather statement, Jul 21, 6:24 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Dodge City KS
624 PM CDT Mon Jul 21 2025
KSZ030-220000-
Trego KS-
624 PM CDT Mon Jul 21 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN TREGO COUNTY
THROUGH 700 PM CDT...
At 624 PM CDT, Doppler radar was tracking a strong thunderstorm near
Collyer. This thunderstorm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northwestern Trego
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3913 9989 3895 10003 3897 10015 3913 10015
TIME...MOT...LOC 2324Z 244DEG 4KT 3901 10008
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
BENNETTLocal storm report, Jul 21, 6:33 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
633 PM CDT Mon Jul 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM Tstm Wnd Gst Coldwater 37.27N 99.33W
07/21/2025 M78 MPH Comanche KS Mesonet
Ambient wind measuring station reported 78
mph gusts.
&&
MRLocal storm report, Jul 21, 6:34 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
634 PM CDT Mon Jul 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM Hail 2 SE Collyer 39.02N 100.09W
07/21/2025 M1.00 Inch Trego KS Public
&&
RCBLocal storm report, Jul 21, 7:08 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
708 PM CDT Mon Jul 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM Tstm Wnd Dmg 1 ENE Coldwater 37.28N 99.31W
07/21/2025 Comanche KS Emergency Mngr
Downed powerlines on highway 160 going from
the KDOT building to about 1.6 miles east.
&&
MRThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:10 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa, Pratt | 50 min |
| Jul 21, 7:13 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 32 min |
| Jul 21, 7:40 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 50 min |
| Jul 21, 7:47 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Pratt | 43 min |
| Jul 21, 7:57 PM CDT | Flash Flood Warning | DDC | Ellis, Trego | 5 hr |
| Jul 21, 8:08 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush, Trego | 52 min |
| Jul 21, 8:25 PM CDT | Severe Thunderstorm Warning | DDC | Ness, Trego | 35 min |
| Jul 21, 8:27 PM CDT | Special Weather Statement | DDC | Barber | 63 min |
| Jul 21, 8:33 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee, Stafford | 42 min |
| Jul 21, 9:06 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee, Pratt, Stafford | 41 min |
| Jul 21, 9:44 PM CDT | Special Weather Statement | DDC | Barber, Comanche, Kiowa, Pratt | 61 min |
| Jul 21, 10:44 PM CDT | Special Weather Statement | DDC | Kiowa | 16 min |
| Jul 21, 11:17 PM CDT | Special Weather Statement | DDC | Comanche | 43 min |
| Jul 22, 12:32 AM CDT | Special Weather Statement | DDC | Pratt | 28 min |
| Jul 22, 2:04 PM CDT | Heat Advisory | DDC | Barber | 5 hr |
| Jul 22, 6:02 PM CDT | Special Weather Statement | DDC | Trego | 28 min |
| Jul 22, 6:03 PM CDT | Special Weather Statement | DDC | Trego | 27 min |
Nearby
Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.